Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 5, 2016, 7:25 PM CDT for Lewis County, Missouri. It took effect at Aug 6, 2016, 10:00 PM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 7:25 PM CDT (00:25 UTC)
- In effect from
- Aug 6, 2016, 10:00 PM CDT
- Expired
- Aug 8, 2016, 2:05 PM CDT
- In force
- 40 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 10.64 ft at Aug 6, 2016, 7:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
872
WGUS43 KLSX 060025
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT FRI AUG 5 2016
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Middle Fabius River near Ewing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-070025-
/O.NEW.KLSX.FL.W.0051.160807T0400Z-160808T1905Z/
/EWMM7.1.ER.160807T0400Z.160807T1200Z.160807T1905Z.UU/
725 PM CDT FRI AUG 5 2016
The National Weather Service in St. Louis has issued a
* Flood Warning for the Middle Fabius River near Ewing
* from Saturday evening to Monday afternoon.
* At 6:30 PM Friday the stage was 5.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late
evening and crest near 12.4 feet by Sunday morning. The river will
fall below flood stage by Sunday early afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/06 08/07 08/08 08/09 08/10
Middle Fabius River
Ewing 12.0 5.19 9.3 12.4 8.2 5.2 3.9
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$2 follow-up statements
014
WGUS83 KLSX 061354
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT SAT AUG 6 2016
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
.This Flood Warning is a result of two to four inches of rainfall
over the past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-071354-
/O.EXT.KLSX.FL.W.0050.000000T0000Z-160808T1305Z/
/EWNM7.1.ER.000000T0000Z.160806T1315Z.160807T1305Z.NO/
854 AM CDT SAT AUG 6 2016
The Flood Warning continues for
The North Fabius River near Ewing
* Until Sunday morning.
* At 8:31 AM Saturday the stage was 13.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river recently crested near 13.8 feet earlier this morning and is
forecast to fall back below flood stage Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/07 08/08 08/09 08/10 08/11
North Fabius River
Ewing 11.0 13.65 11.2 6.1 4.6 4.2 3.9
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-071353-
/O.EXT.KLSX.FL.W.0051.160807T0300Z-160808T1905Z/
/EWMM7.1.ER.160807T0300Z.160807T1200Z.160807T1905Z.UU/
854 AM CDT SAT AUG 6 2016
The Flood Warning continues for
The Middle Fabius River near Ewing
* From this evening to Sunday afternoon.
* At 8:30 AM Saturday the stage was 9.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tonight and crest near
12.5 feet Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/07 08/08 08/09 08/10 08/11
Middle Fabius River
Ewing 12.0 9.38 12.5 8.2 5.2 3.9 3.4
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$841
WGUS83 KLSX 070157
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT SAT AUG 6 2016
...The flood warning is cancelled for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-070227-
/O.CAN.KLSX.FL.W.0050.000000T0000Z-160808T1305Z/
/EWNM7.1.ER.000000T0000Z.160806T1315Z.160806T2215Z.NO/
857 PM CDT SAT AUG 6 2016
The Flood Warning is cancelled for the North Fabius River near Ewing.
* At 8:30 PM Saturday the stage was 9.8 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 5:15 PM Saturday.
* The river will continue falling to 5.6 feet by Monday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/07 08/08 08/09 08/10 08/11
North Fabius River
Ewing 11.0 9.75 7.6 5.6 4.7 4.2 3.9
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-070227-
/O.CAN.KLSX.FL.W.0051.000000T0000Z-160808T1905Z/
/EWMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
857 PM CDT SAT AUG 6 2016
The Flood Warning is cancelled for the Middle Fabius River near Ewing.
* At 8:30 PM Saturday the stage was 10.6 feet.
* Flood stage is 12.0 feet.
* The river will crest below flood stage at 11.0 feet after midnight
tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/07 08/08 08/09 08/10 08/11
Middle Fabius River
Ewing 12.0 10.62 10.6 7.1 5.6 4.6 3.7
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 5, 3:35 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 5, 3:35 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 335 PM CDT FRI AUG 5 2016 .SHORT TERM... (Through Late Tonight) Issued at 335 PM CDT Fri Aug 5 2016 It appears that the cold front has just passed through COU and STL looking at their increased north-northwesterly surface winds along with the tighter surface dew point gradient across northern MO. Scattered showers and storms were developing across parts of southeast MO and southwest IL, south and east of STL ahead of the front where the atmosphere has destabilized due to surface heating. Should continue to get more convective development, especially during the late afternoon and early evening hours across southeast MO and southwest IL as the cold front continues to drop slowly southward, possibly making it to near the AR border by 12Z Saturday. Weak shortwaves moving through the area may help to keep the chance of showers/storms going during the overnight hours across southern portions of MO and IL. A surface ridge building southward into the region behind the cold front will lead to slightly cooler low temperatures tonight along with lower humidities, particularly for northeast MO and west central IL. GKS .LONG TERM... (Saturday through Next Friday) Issued at 335 PM CDT Fri Aug 5 2016 (Saturday through Monday) The sfc cdfnt is expected to be across srn MO into srn IL Sat morning. A few showers shud be along and just north of this fnt in the morning, possibly as far north as I-70 in MO and U.S. 50 in IL. This activity shud quickly refocus further south with the fnt by the afternoon. With a large sfc ridge building into the region, have lowered PoPs Sat afternoon thru the night. However, for the remainder of the short term, have kept a fair amount of PoPs going with the region under NW flow and ample moisture in the region. The going temp forecast appears to be on track and have made only minor tweaks. Relatively cool temps are expected thru the period with ample convective debris expected. (Tuesday through Friday) Mdls suggest height rises across the region thru the extd period which seems reasonable. However, none of the guidance really build in warmer 700mb temp into the region. The GFS and GEM also suggest the retreating wrmfnt hanging up across the area providing a focus thru much of the period. The ECMWF also suggests this to a lesser degree, but with a weaker sfc boundary. Due to the higher precip chances, have kept temps lower than what one would normally expect given the progd 850mb temps. If the rain does not materialize, temps will likely be some 3-5 degrees warmer. This will likely cause heat index values to be high enuf for headlines at some point during this period. Tilly && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1125 AM CDT Fri Aug 5 2016 Cold front south of UIN will move southeastward through COU and the St Louis metro area this afternoon. Most of the showers have dissipated over our area late this morning. There were some showers and a few storms over northwest MO which may impact COU this afternoon. It appears that most of the redevelopment will be south of the taf sites this afternoon, but would not be surprised to see a few storms near COU and the St Louis area late this afternoon and early this evening. The stratus clouds in UIN should lift and dissipate this afternoon. Prevailing VFR cloud cover expected outside of the showers/storms. Mainly a west-northwest surface wind this afternoon, becoming northerly and light tonight. Some patchy fog is possible late tonight/early Saturday morning at COU and the St Louis metro area due to a light wind, and recent rainfall along with surface dew points still relatively high. SPECIFICS FOR KSTL: Cold front south of UIN will move southeastward through STL this afternoon. Most of the showers have dissipated over our area late this morning. It appears that most of the redevelopment will be south of STL this afternoon, but would not be surprised to see a few storms near STL late this afternoon and early this evening. Prevailing VFR cloud cover expected outside of the showers/storms. Mainly a west-northwest surface wind this afternoon, becoming northerly and light tonight. Some patchy fog is possible late tonight/early Saturday morning due to the light wind, and recent rainfall along with surface dew points still relatively high. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 72 86 71 86 / 30 20 10 20 Quincy 63 82 64 82 / 10 10 10 30 Columbia 68 83 67 82 / 30 20 20 40 Jefferson City 69 84 67 83 / 30 20 20 40 Salem 70 83 66 84 / 40 20 5 5 Farmington 72 84 68 84 / 50 40 10 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 5, 3:51 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 351 PM CDT FRI AUG 5 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 351 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING FOR PARTS OF SOUTHEAST MISSOURI AND FAR SOUTHERN ILLINOIS. THE PRIMARY THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF TWO INCHES TO THE NATIONAL WEATHER SERVICE. TILLY
In the hours before
Special weather statement, Aug 5, 6:30 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 630 PM CDT FRI AUG 5 2016 MOZ072-060015- CRAWFORD MO- 630 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD COUNTY UNTIL 715 PM CDT... AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUBA...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUBA...STEELVILLE...LEASBURG AND ROSATI. THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 203 AND 214. THIS ALSO INCLUDES ONONDAGA CAVE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3799 9153 3821 9153 3808 9112 3789 9130 TIME...MOT...LOC 2329Z 292DEG 10KT 3810 9151 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:21 PM CDT | Flash Flood Warning | LSX | Gasconade | 5 hr |
| Aug 5, 7:53 PM CDT | Areal Flood Advisory | LSX | Crawford | 4 hr |
| Aug 5, 8:53 PM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
| Aug 5, 11:24 PM CDT | Areal Flood Warning | LSX | Franklin | 12 hr |
| Aug 5, 11:45 PM CDT | Areal Flood Warning | LSX | Osage | 12 hr |
| Aug 6, 12:02 AM CDT | Areal Flood Warning | LSX | Gasconade | 12 hr |
| Aug 6, 2:57 AM CDT | River Flood Warning | LSX | Osage | 24 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.